Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Having dryness, stiffness and congestions in throat. Had cardio by-pass surgery. Suspected of COPD. Taking Betaloc. Alternate medicines?

I am a male person and aged about 65 years. I had to undergo cardio- by-pass surgery in sept.,2005. I am on Atorvastatin Ez 10mg and Ecosprine-150 mg for last 12 years and Betaloc 50/ Losar-50 for last 8years. Now that I am suffering from joint and muscle pain .Recently I have also strarted suffering from dryness, stiffness and congestions with mucus in my throat giving rise to respiratory discomfort while walking and climbing steps.On withdrawal of Atorvastatin EZ (and perhaps Ecosprin also), the discmforts are remarkably reduced. If these problems are arising out of prolonged use of the above-mentioned drugs, then What alternative drugs you may kindly suggest which can take care of my lipid problems, which as per latest report dt.18.04.2013 shows LDL at 132, VLDL at 32 and HDL at 44 mg with a total cholestoral at 208 mg and triglyracide at 140 mg . MY BP varies between 110/75 to 135/90. I have also tried inhalers like Combitide-250(twice a day) and Duolin(trice a day) as per medical prescription as a suspected case of COPD, but the same applications became useless and also proved to be counter-productive, since such administrations enhanced the congestion problems and gave rise to tongue and throat soar & pains. I look forward to your valuable advice and prescriptions, so that I may get out of these long standing problem. Yours sincerely, D.Bosu ( YYYY@YYYY ).
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear Sir
Thanks for writing to HCmagic.
1. Since you are post-CABG, you must not stop ecosprin, atorvastatin and metoprolol (betaloc). These are three proven drugs to be beneficial in patients like you. If you have problems with any of them (atorvastatin is not likely to cause such symptoms) you may get their replacement after discussing with your cardiologist. never stop them on your own. ezetemibe and losartan may be stopped depending upon your cardiologist's assessment.
2. have you undergone pulmonary function test (PFT) and ECHO (cardiac ultrasound), what does these reports say. if you have not get these tests recently, you must get them after consulting your cardiologist, as Diagnosis of COPD depend upon PFT. they will help you in understanding your problem
take care
sukhvinder singh
Answered: Fri, 26 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor